Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes extreme tiredness and sleepy all the time?

Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

default
Posted on Thu, 10 Sep 2015 in Medicines and Side Effects
Question: .Yes I'm 63..male. 5 10 and 190lbs. I am usually tired..and can doze easily . After any meals meal I feel sleepy and can doze for about 30 minutes to an hour. I take Inderal and Elavil for migraines. 40mg Inderal LA and 40mg Elavil at bedtime.
doctor
Answered by Dr. Chintan Solanki 6 hours later
Brief Answer:
reduction in dose of elavil may help, go for serum Vitamin B12 level

Detailed Answer:
Hello,

Thanks for writing to us.

Post meal sleepy feeling is normal in many persons as blood flow directed more towards to gastrointestinal tract to absorb the food.
However tiredness and dozing should be evaluated.

Possibility of sedation due to elavil in your case is there.
Elavil can cause sedation in many patients. One option is to reduce dose of elavil to 20 mg. If you feel improvement in sleepy feelings, it can be stopped gradually after reducing dose to 10 mg.

Considering your age and tiredness I also recommend going for serum vitamin B12 level assessment. If it is low supplements can be given.

Even after correction of these two factors if the problem persists, detail physical examination, neurological evaluation, MRI brain may be needed to diagnose the problem.

Hope I have answered your query, I will be happy to help further.

Regards,
Dr.Chintan Solanki.

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  
Lab Tests

Recent questions on  MRI

doctor1 MD

I have been having pain in my 2 middle toes and below them at the ball of my foot. I had an mri and it showed fluid. I got a steroid injection on Jan 17th 2014. On March 19th I went to the Bay. I now have a redish area at the sight of the injection, it feels raw and raised and darker red dots and white scaly skin in areas and is a little itchy but hurts to scratch because of the raw feeling. Do you have any thoughts?

doctor1 MD

Hi, I have noticed in the last 6 months or so that after orgasm my heartbeat is very irregular, with gaps and then large thumps, lasts for about one minute. I haven't noticed any other irregular heatbeats. I sometimes get palpitations if I am very nervous, say before I speak up in a large room of people. I guess this isn't related but I have in the last 2 years seen consultants due to persistent pins and needles especially at night when I can only sleep on my back with my arms by my side, I have also suffered joint pains, MS, Lupus have all been ruled out (had an MRI scan and blood tests), but could the P&N's be related to a heart problem?

doctor1 MD

I am 24 years old male, 192cm ,previously 100 Kg, now 92 Kg, with juvenile diabetes ,power lifting since 6 years. 6 months ago I had an attack of hypoglycemia with convulsions after which I had suffered from triceps weakness, vertical diplopia and intermittent left ptosis. MRI and EMG were normal, acetyl choline antibodies were +6. I took mestinone for 2 weeks without any improvement. Now I am on Ronicol ( vasodilator) and multivitamins.

doctor1 MD

hi my 33 year old uncle is in the hospital right now we thought he had kidney stones because he passed some but now his blood pressure is 275 over 100something his kidneys are bleeding and his potassium is very low the Dr's are not sure what it is do you have an idea so maybe they can test for that they have done mri found no clots

doctor1 MD

For past 12+ hours, I’ve had left side pain from left pectoral up through left shoulder and down my left arm to my hand. Sharpest pain is in shoulder, elbow and dorsal side of forearm. Some twitching in wrist and hand.

doctor1 MD

I had a discectomy and I woke up in excruciating pain. A week later a laminectomy to stop the pain. Epidural injection,Morhine, Dilaudid , nothing helps. Something does not seem right. My Dr. has released me and says it will take a year to get...

doctor1 MD

I have been diagnosed with spondylothesis of the L5 and S1 region. I have had an mri and x-rays for my back. I had an epidural injection(2) in Nov in my back which seemed to help the pain going down my legs for a couple of weeks. Unfortunately I...